Alert archive / Washington / Winter Storm Warnings in 2009
Winter Storm Warning 13, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Jan 4, 2009, 5:06 AM PST. It took effect at Jan 4, 2009, 2:00 PM PST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2009, 5:06 AM PST (13:06 UTC)
- In effect from
- Jan 4, 2009, 2:00 PM PST
- Expired
- Jan 5, 2009, 10:37 PM PST
- In force
- 33 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 041306 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 506 AM PST SUN JAN 4 2009 WAZ513-050100- /O.UPG.KSEW.WS.A.0001.090104T2200Z-090106T1400Z/ /O.NEW.KSEW.WS.W.0013.090104T2200Z-090106T1400Z/ OLYMPICS- 506 AM PST SUN JAN 4 2009 ...WINTER STORM WATCH FOR THE OLYMPICS ABOVE 2000 FEET UPGRADED TO A WINTER STORM WARNING...IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM PST TUESDAY. A STRONG PACIFIC STORM WILL BRING PERIODS OF HEAVY SNOW TO THE OLYMPICS THIS AFTERNOON AND TONIGHT BEFORE BECOMING SHOWERY ON MONDAY. STORM TOTAL SNOWFALL AMOUNTS OF 1 TO 2 FEET ARE LIKELY BY EARLY TUESDAY. IN ADDITION TO THE SNOW...EXPECT STRONG SOUTHWEST OR WEST WINDS TO RESULT IN AREAS OF BLOWING OR DRIFTING SNOW ON THE EXPOSED RIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. && $$ WAZ518-519-050100- /O.UPG.KSEW.WS.A.0001.090105T0200Z-090106T1400Z/ /O.NEW.KSEW.WS.W.0013.090104T2200Z-090106T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 506 AM PST SUN JAN 4 2009 ...WINTER STORM WATCH FOR THE NORTH AND CENTRAL CASCADES UPGRADED TO A WINTER STORM WARNING...IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM PST TUESDAY. A STRONG PACIFIC STORM WILL BRING PERIODS OF HEAVY SNOW TO THE CASCADES THIS AFTERNOON AND TONIGHT BEFORE BECOMING SHOWERY ON MONDAY. STORM TOTAL SNOWFALL AMOUNTS OF 1 TO 3 FEET ARE LIKELY BY EARLY TUESDAY...WITH THE HEAVIEST AMOUNTS FALLING ABOVE THE 2000 FOOT LEVEL. AREAS BELOW THIS LEVEL CAN EXPECT 4 TO 8 INCHES OF SNOW BEFORE THE PRECIPITATION CHANGES OVER TO RAIN LATER TONIGHT. IN ADDITION TO THE SNOW...EXPECT GUSTY WEST WINDS TO RESULT IN AREAS OF BLOWING OR DRIFTING SNOW ON THE EXPOSED RIDGES LATE TONIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. FOR THE LATEST ROAD CONDITIONS...CALL 511 OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ WAZ511-050100- /O.NEW.KSEW.WW.Y.0004.090104T2000Z-090105T0500Z/ HOOD CANAL AREA- 506 AM PST SUN JAN 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT FOR SNOW FOR THE HOOD CANAL AREA FROM NOON TODAY TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING. AN APPROACHING PACIFIC STORM WILL BRING AN INCREASING THREAT OF PRECIPITATION TO THE AREA TODAY. THE PRECIPITATION WILL MOST LIKELY START OFF AS SNOW BEFORE IT CHANGES OVER TO RAIN THIS EVENING. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY BY LATE EVENING...WITH LOCALIZED HIGHER AMOUNTS ON THE HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WEATHER.GOV
7 follow-up statements
000 WWUS46 KSEW 042304 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 304 PM PST SUN JAN 4 2009 WAZ513-518-519-050715- /O.CON.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 304 PM PST SUN JAN 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE CASCADES TONIGHT...MONDAY...AND MONDAY NIGHT. STORM TOTAL SNOWFALL AMOUNTS OF 2 OR 3 FEET ARE LIKELY BY EARLY TUESDAY. THE SNOW LEVEL WILL RISE TO 3000 FEET LATE TONIGHT AND FALL BACK TO 2000 FEET MONDAY NIGHT. SNOW WILL BE HEAVY AT TIMES THROUGH MOST OF THE MOUNTAIN ZONES INCLUDING THE HIGHWAY PASSES. IN ADDITION TO THE SNOW...EXPECT GUSTY WEST WINDS TO RESULT IN AREAS OF BLOWING OR DRIFTING SNOW ON THE EXPOSED RIDGES LATE TONIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. FOR THE LATEST ROAD CONDITIONS...CALL 511 OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ WAZ503>506-512-050500- /O.EXA.KSEW.WW.Y.0004.000000T0000Z-090105T0500Z/ WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- LOWER CHEHALIS VALLEY AREA- 304 PM PST SUN JAN 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. AN APPROACHING PACIFIC STORM WILL BRING AN INCREASING THREAT OF PRECIPITATION TO THE AREA TODAY. THE PRECIPITATION WILL MOST LIKELY START OFF AS SNOW BEFORE IT CHANGES OVER TO RAIN THIS EVENING. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY BY LATE EVENING...WITH LOCALLY HIGHER AMOUNTS NEAR THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ511-050500- /O.CON.KSEW.WW.Y.0004.000000T0000Z-090105T0500Z/ HOOD CANAL AREA- 304 PM PST SUN JAN 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. AN APPROACHING PACIFIC STORM WILL BRING AN INCREASING THREAT OF PRECIPITATION TO THE AREA TODAY. THE PRECIPITATION WILL MOST LIKELY START OFF AS SNOW BEFORE IT CHANGES OVER TO RAIN THIS EVENING. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY BY LATE EVENING...WITH LOCALLY HIGHER AMOUNTS ON THE HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS46 KSEW 050210 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 610 PM PST SUN JAN 4 2009 WAZ513-518-519-051015- /O.CON.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 610 PM PST SUN JAN 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE CASCADES TONIGHT...MONDAY...AND MONDAY NIGHT. STORM TOTAL SNOWFALL AMOUNTS OF 2 OR 3 FEET ARE LIKELY BY EARLY TUESDAY. THE SNOW LEVEL WILL RISE TO 3000 FEET LATE TONIGHT AND FALL BACK TO 2000 FEET MONDAY NIGHT. SNOW WILL BE HEAVY AT TIMES THROUGH MOST OF THE MOUNTAIN ZONES INCLUDING THE HIGHWAY PASSES. IN ADDITION TO THE SNOW...EXPECT GUSTY WEST WINDS TO RESULT IN AREAS OF BLOWING OR DRIFTING SNOW ON THE EXPOSED RIDGES LATE TONIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. FOR THE LATEST ROAD CONDITIONS...CALL 511 OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ WAZ507>509-050500- /O.EXA.KSEW.WW.Y.0004.000000T0000Z-090105T0500Z/ EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- 610 PM PST SUN JAN 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY ACROSS THE SEATTLE...TACOMA AND EVERETT AREAS...WITH SNOW CHANGING OVER TO RAIN LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ516-517-050500- /O.EXA.KSEW.WW.Y.0004.000000T0000Z-090105T0500Z/ NORTH COAST-CENTRAL COAST- 610 PM PST SUN JAN 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. EXPECT 1 TO 3 INCHES OF SNOW ACROSS THE NORTH AND CENTRAL COAST...WITH SNOW CHANGING OVER TO RAIN LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ503>506-511-512-050500- /O.CON.KSEW.WW.Y.0004.000000T0000Z-090105T0500Z/ WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 610 PM PST SUN JAN 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY...WITH LOCALLY HIGHER AMOUNTS NEAR THE MOUNTAINS. SNOW WILL CHANGE OVER TO RAIN LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS46 KSEW 050606 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1006 PM PST SUN JAN 4 2009 WAZ513-518-519-051300- /O.CON.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1006 PM PST SUN JAN 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. STORM TOTAL SNOWFALL AMOUNTS OF 2 TO 3 FEET ARE LIKELY BY EARLY TUESDAY. THE SNOW LEVEL WILL RISE TO 3000 FEET LATE TONIGHT AND FALL BACK TO 2000 FEET MONDAY NIGHT. SNOW WILL BE HEAVY AT TIMES THROUGH MOST OF THE MOUNTAIN ZONES INCLUDING THE HIGHWAY PASSES. IN ADDITION TO THE SNOW...EXPECT GUSTY WEST WINDS TO RESULT IN AREAS OF BLOWING OR DRIFTING SNOW ON THE EXPOSED RIDGES LATE TONIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. FOR THE LATEST ROAD CONDITIONS...CALL 511 OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$
000 WWUS46 KSEW 051258 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 458 AM PST MON JAN 5 2009 WAZ513-052300- /O.CON.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ OLYMPICS- 458 AM PST MON JAN 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FOR THE OLYMPICS ABOVE 3000 FEET UNTIL 6 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. SNOWFALL AMOUNTS THUS FAR APPEARED TO BE IN THE 6 TO 10 INCH RANGE. ANOTHER 4 TO 8 INCHES OF SNOW...HEAVIEST ON THE WEST FACING SLOPES...ARE LIKELY BY LATE TONIGHT. THIS WOULD BRING THE STORM TOTAL TO 10 TO 18 INCHES. IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL RESULT IN SOME AREAS OF BLOWING OR DRIFTING SNOW ON THE EXPOSED RIDGES TODAY. THE SNOW LEVEL WILL CLIMB TO NEAR 7000 FEET ON TUESDAY AS A WARM FRONT MOVES ACROSS THE AREA. THIS NEXT SYSTEM WILL LIKELY BRING HEAVY RAINS TO THE SOUTHWEST AND WEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. && $$ WAZ518-519-052300- /O.CON.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 458 AM PST MON JAN 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FOR THE WEST SLOPES OF THE NORTH AND CENTRAL CASCADES ABOVE 2500 FEET UNTIL 6 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. THE SNOW LEVEL WILL RISE TO NEAR 3500 FEET THIS MORNING. THIS COMBINED WITH MILD...WEST WINDS INCREASING THROUGH THE PASSES WILL ALLOW THE SNOW TO CHANGE OVER TO A RAIN AND SNOW MIX IN PLACES SUCH AS SNOQUALMIE PASS. SNOWFALL AMOUNTS THUS FAR WERE IN THE 8 TO 12 INCH RANGE. ANOTHER 6 TO 12 INCHES OF SNOW IS LIKELY BY LATE TONIGHT...BRINGING THE STORM TOTAL TO 1 TO 2 FEET. IN ADDITION TO THE SNOW...LOCAL GUSTY WEST WINDS WILL RESULT IN SOME BLOWING OR DRIFTING SNOW ON THE EXPOSED RIDGES TODAY. THE SNOW LEVEL WILL CLIMB TO NEAR 6000 FEET BY LATE TUESDAY AS A WARM FRONT MOVES ACROSS THE AREA. THIS NEXT SYSTEM WILL LIKELY BRING HEAVY RAINS TO THE WEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. FOR THE LATEST ROAD CONDITIONS...CALL 511 OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ WEATHER.GOV
000 WWUS46 KSEW 051849 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1049 AM PST MON JAN 5 2009 WAZ513-060045- /O.CON.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ OLYMPICS- 1049 AM PST MON JAN 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. SNOWFALL AMOUNTS SO FAR APPEARED TO BE IN THE 8 TO 15 INCH RANGE. ANOTHER 8 INCHES OF SNOW...HEAVIEST ON THE WEST FACING SLOPES...ARE LIKELY BY LATE TONIGHT. THIS WOULD BRING THE STORM TOTAL TO 1 OR 2 FEET. IN ADDITION TO THE SNOW...GUSTY WEST WINDS WILL RESULT IN SOME AREAS OF BLOWING OR DRIFTING SNOW ON THE EXPOSED RIDGES TODAY. THE SNOW LEVEL WILL CLIMB TO NEAR 7000 FEET ON TUESDAY AS A WARM FRONT MOVES ACROSS THE AREA...AND REMAIN THAT HIGH THROUGH THURSDAY MORNING. THIS NEXT SYSTEM WILL LIKELY BRING HEAVY RAINS TO THE SOUTHWEST AND WEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. && $$ WAZ518-519-060045- /O.CON.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1049 AM PST MON JAN 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. THE SNOW LEVEL WILL FLUCTUATE BETWEEN 2500 FEET AND 3500 FEET TODAY AND TONIGHT. SNOW COULD CHANGE TO RAIN AT TIMES IN SNOQUALMIE PASS...BUT PRECIPITATION IN THE HIGHER PASSES WILL PROBABLY REMAIN SNOW. SNOWFALL AMOUNTS SO FAR WERE IN THE 12 TO 18 INCH RANGE. ANOTHER 12 INCHES OF SNOW IS LIKELY BY LATE TONIGHT...BRINGING THE STORM TOTAL TO 2 OR 3 FEET. IN ADDITION TO THE SNOW...LOCAL GUSTY WEST WINDS WILL RESULT IN SOME BLOWING OR DRIFTING SNOW ON THE EXPOSED RIDGES TODAY. THE SNOW LEVEL WILL CLIMB TO 5000 FEET OR HIGHER TUESDAY AS A WARM FRONT MOVES ACROSS THE AREA. THE SNOW LEVEL WILL REMAIN THIS HIGH THROUGH THURSDAY. THIS NEXT SYSTEM WILL LIKELY BRING HEAVY RAINS TO THE WEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. FOR THE LATEST ROAD CONDITIONS...CALL 511 OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ BURKE
000 WWUS46 KSEW 060021 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 421 PM PST MON JAN 5 2009 WAZ513-061400- /O.CON.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ OLYMPICS- 421 PM PST MON JAN 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. SNOWFALL AMOUNTS SO FAR HAVE BEEN IN THE 12 TO 18 INCH RANGE. ANOTHER 8 TO 12 INCHES IS LIKELY TO FALL TONIGHT...WITH THE HEAVIEST AMOUNTS ON THE WEST FACING SLOPES. THIS WOULD BRING THE STORM TOTAL TO 1.5 TO 2.5 FEET. THE SNOW LEVEL WILL CLIMB TO NEAR 7000 FEET ON TUESDAY AS A WARM FRONT MOVES ACROSS THE AREA...AND REMAIN THAT HIGH THROUGH THURSDAY MORNING. THIS NEXT SYSTEM WILL LIKELY BRING HEAVY RAINS TO THE SOUTHWEST AND WEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNINGS MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. && $$ WAZ518-519-061400- /O.CON.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 421 PM PST MON JAN 5 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. THE SNOW LEVEL WILL FLUCTUATE BETWEEN 2500 FEET AND 3500 FEET TONIGHT. SNOW COULD CHANGE TO RAIN AT TIMES IN SNOQUALMIE PASS...BUT PRECIPITATION IN THE HIGHER PASSES WILL PROBABLY REMAIN SNOW. SNOWFALL AMOUNTS SO FAR HAVE BEEN 1 OR 2 FEET. ANOTHER 12 INCHES OF SNOW IS LIKELY BY LATE TONIGHT...BRINGING THE STORM TOTAL TO 2 OR 3 FEET. THE SNOW LEVEL WILL CLIMB TO 5000 FEET OR HIGHER TUESDAY AS A WARM FRONT MOVES ACROSS THE AREA. THE SNOW LEVEL WILL REMAIN THIS HIGH THROUGH THURSDAY. THIS NEXT SYSTEM WILL LIKELY BRING HEAVY RAINS TO THE WEST FACING SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE PLANNING TRAVEL IN THE CASCADES SHOULD BE PREPARED FOR HAZARDOUS...WINTER DRIVING CONDITIONS. FOR THE LATEST ROAD CONDITIONS...CALL 511 OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ BURKE
000 WWUS46 KSEW 060637 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1037 PM PST MON JAN 5 2009 WAZ513-061500- /O.CAN.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ /O.NEW.KSEW.WW.Y.0005.090106T0637Z-090106T2000Z/ OLYMPICS- 1037 PM PST MON JAN 5 2009 ...WINTER STORM WARNING FOR THE OLYMPICS ABOVE 3500 FEET REPLACED BY A WINTER WEATHER ADVISORY FOR SNOW...IN EFFECT UNTIL NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON TUESDAY. THUS FAR...ONLY A COUPLE OF INCHES OF NEW SNOW HAS PROBABLY FALLEN IN THE OLYMPICS. MOST OF THIS SNOW LIKELY FELL ON THE WEST FACING SLOPES. HURRICANE RIDGE...ON THE NORTH SIDE OF THE RANGE...HAS NOT RECEIVED ANY NEW SNOW SINCE THIS MONDAY MORNING. A NEW PACIFIC STORM WILL BRING AN INCREASE IN PRECIPITATION TO THE AREA LATE TONIGHT THROUGH TUESDAY MORNING. THE SNOW LEVEL WILL ALSO RISE DURING THIS PERIOD...AND BY TUESDAY AFTERNOON IT IS EXPECTED TO BE NEAR 7000 FEET. TOTAL NEW SNOWFALL ACCUMULATIONS WITH THIS UPCOMING STORM ARE LIKELY TO BE IN THE 4 TO 8 INCH RANGE...WITH THE HIGHER AMOUNTS FALLING ON THE WEST FACING SLOPES. ANTICIPATE THE SNOW TO CHANGE OVER TO RAIN BY MIDDAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. && $$ WAZ518-519-061500- /O.CAN.KSEW.WS.W.0013.000000T0000Z-090106T1400Z/ /O.NEW.KSEW.WW.Y.0005.090106T0637Z-090107T0000Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1037 PM PST MON JAN 5 2009 ...WINTER STORM WARNING FOR THE WEST SLOPES OF THE NORTH AND CENTRAL CASCADES ABOVE THE 3000 FOOT LEVEL REPLACED BY A WINTER WEATHER ADVISORY FOR SNOW...IN EFFECT UNTIL 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. SO FAR TONIGHT...UP TO 2 INCHES OF NEW SNOW HAS FALLEN IN THE CASCADES. HOWEVER A NEW PACIFIC STORM WILL BRING AN INCREASE IN PRECIPITATION TO THE AREA LATE TONIGHT THROUGH TUESDAY. THE SNOW LEVEL WILL ALSO RISE DURING THIS PERIOD...AND BY LATE TUESDAY IT IS EXPECTED TO RUN FROM NEAR 5000 FEET OVER THE NORTH CASCADES TO 6500 FEET OVER THE CENTRAL CASCADES. TOTAL NEW SNOWFALL ACCUMULATIONS BY LATE TUESDAY ARE LIKELY TO BE IN THE 6 TO 11 INCH RANGE. ANTICIPATE THE SNOW TO CHANGE OVER TO RAIN TUESDAY AFTERNOON IN THE CENTRAL CASCADES...AND EARLY TUESDAY EVENING IN THE NORTH CASCADES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...CALL 511 OR VISIT THE WASHINGTON STATE DEPARTMENT OF TRANSPORTATION WEB SITE AT WWW.WSDOT.WA.GOV. && $$ WEATHER.GOV
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 4, 3:30 AM PST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 4, 3:30 AM PST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST SUN JAN 4 2009
.SYNOPSIS...A STRONG PACIFIC STORM WILL BRING ANOTHER ROUND OF RAIN
AND HEAVY MOUNTAIN SNOW TO THE AREA LATER TODAY AND TONIGHT. THE
PRECIPITATION ACROSS MANY LOWLAND SITES WILL START OFF AS A RAIN
AND SNOW MIX OR AS SNOW BEFORE IT CHANGES OVER TO ALL RAIN THIS
EVENING. IN ADDITION TO MORE PRECIPITATION...EXPECT GUSTY WINDS TO
DEVELOP ACROSS THE AREA TODAY AND TONIGHT. ANTICIPATE SHOWERY
WEATHER TO PREVAIL OVER THE REGION ON MONDAY. ALAS...A POTENT...
WET STORM WILL BRING SIGNIFICANT RAINFALL...AS WELL AS RISING SNOW
LEVELS...TO THE AREA ABOUT MIDWEEK.
&&
.SHORT TERM...
SURFACE PRESSURES CONTINUED FALL OVER THE ERN PAC AHEAD OF A WMFNT
THAT WAS STILL OFFSHORE. THE LEADING EDGE OF THE MAIN PRECIP SHIELD
WAS STILL OFF THE COAST BUT WILL MOVE ONTO THE COAST BY MIDDAY.
THE FORECAST FOR THE LOWLANDS WILL BE A LITTLE TRICKY. BOTH THE MM5
GFS AND NAM WERE GENERATING SNOWFALL ACROSS MUCH OF THE LOWLANDS...
WITH A SWATH OF HEAVIER AMOUNTS OVER THE COAST...HOOD CANAL AREA...
AND PARTS OF THE NW INTERIOR. THE OVERALL AIR MASS WAS NOT THAT COLD
BUT DEW POINTS WERE ON THE LOW SIDE. THUS THE SNOW PROCESS ACROSS
THE LOWLANDS WILL LIKELY BE PRIMARILY AS A FUNCTION OF WET BULB
COOLING. LOW LEVEL EASTERLIES WILL ALSO RESULT IN SOME COLD AIR
ADVECTION ACROSS THOSE EAST PUGET SOUND AREAS PRONE TO GAP WIND
FLOW. WITH THIS IN MIND...HAVE ISSUED A WINTER WEATHER ADVISORY FOR
THE HOOD CANAL AREA WHERE CONFIDENCE OF ACCUMULATING SNOWFALL WAS
THE HIGHEST. ELSEWHERE ACROSS THE LOWLANDS...AMOUNTS UP TO AN INCH
IS POSSIBLE. INCREASED SLY FLOW LATER TODAY AND THIS EVENING SHOULD
ALLOW ANY FROZEN PRECIP TO QUICKLY CHANGE OVER TO RAIN...THUS
EFFECTIVELY KILLING ANY CHANCE OF SIGNIFICANT SNOWFALL. HOWEVER THE
WEATHER LOVES TO THROW CURVE BALLS...SO THE LOWLANDS OUTSIDE THE
ADVISORY AREA SHOULD BE CLOSELY MONITORED DURING THE DAY.
SIGNIFICANT SNOWFALL WILL OCCUR IN THE MOUNTAINS. THUS THE WINTER
STORM WATCH WAS UPGRADED TO A WINTER STORM WARNING. THE MOUNTAINS
CAN EXPECT 1 TO 3 FEET OF NEW SNOW FROM THIS STORM. THE SNOW LEVELS
WILL BRIEFLY RISE ABOVE PASS LEVEL LATE TONIGHT OR EARLY MON...THUS
THE PASSES SHOULD SEE A CHANGE OVER TO RAIN OR A RAIN/SNOW MIX LATE
TONIGHT OR EARLY MON BEFORE THE SNOW LEVELS DROP BACK DOWN BELOW
PASS LEVEL MON AFTERNOON.
CONCERNING WIND...HAVE ISSUED A WIND ADVISORY FOR THE WESTERN STRAIT
FOR STRONG EASTERLIES THROUGH THIS EVENING AND FOR THE NW INTERIOR
FOR STRONG SOUTHERLIES LATER TODAY AND TONIGHT. WILL NEED TO MONITOR
THE NRN PUGET SOUND REGION...THAT IS THE EVERETT AREA...AS WINDS
HERE COULD ALSO APPROACH WIND ADVISORY CRITERIA.
THE OCCLUDED FRONT WILL SWEEP ACROSS THE CWA LATE TONIGHT AND EARLY
MON...WITH THE STEADY PRECIP TAPERING OFF TO SHOWERS. STRONG...WLY
UPSLOPE FLOW WILL KEEP SNOW GOING IN THE MOUNTAINS WHERE HEAVY SNOW
BURSTS CAN BE EXPECTED DURING THE DAY.
A VERY BRIEF LULL IN THE ACTIVITY WILL OCCUR MON NIGHT BEFORE THE
NEXT SYSTEM BEGINS IMPACTING THE REGION. ANTICIPATE PRECIP TO BE ON
THE UPSWING ON TUE AS A WMFNT SLOWLY LIFTS N ACROSS THE CWA. BY
EARLY WED...THE SNOW LEVELS ARE EXPECTED TO RISE TO NEAR 7K FT OVER
THE OLYMPICS AND RUN FROM 5K FT ACROSS THE N CASCADES TO 7K FT OVER
THE CENTRAL CASCADES.
.LONG TERM FROM THE PREV DISCUSSION...AN ACTIVE WEATHER PATTERN IS
EXPECTED ACROSS THE REGION THROUGH AT LEAST THU. A STRONG HIGH PRES
RIDGE WILL DEVELOP OVER THE PACIFIC DURING THIS PERIOD WITH WA ALONG
THE NE PERIPHERY OF THE RIDGE WITH NW FLOW ALOFT. A 180 KT JET OVER
SOUTHERN B.C. WILL BRING STRONG WESTERLIES INTO WA. THESE STRONG
UPSLOPE WINDS COMBINED WITH INCREASING MOISTURE AND RISING FREEZING
LEVELS COULD LEAD TO SOME FLOODING CONCERNS. SEVERAL INCHES OF
PRECIP ARE PAINTED IN THE MODELS SO WILL DEFINITELY NEED TO WATCH
THIS CLOSELY AS THE TIME DRAWS NEAR.
AFTER A PASSING TROUGH ON THU...DRIER WEATHER IS POSSIBLE LATE IN
THE WEEK AND INTO THE WEEKEND AS ANOTHER UPPER LEVEL RIDGE BUILDS
OVER THE PAC NW. 33
&&
.HYDROLOGY...
A POTENT AND VERY WET PAC STORM IS ANTICIPATED TO BRING RISING SNOW
LEVELS AND A PERIOD OF HEAVY RAINFALL TO THE CWA ABOUT MIDWEEK. THE
FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO HANG UP
OVER THE AREA. THIS COMBINED WITH STRONG 850 MB FLOW WILL RESULT IN
SIGNIFICANT RAINFALL ACROSS THE SW FACING SLOPES OF THE OLYMPICS AND
CASCADES. RAINFALL AMOUNTS OF 3 TO 6 INCHES IS POSSIBLE ON THE COAST
AND IN THE CASCADES DURING THE TUE NIGHT THROUGH WED NIGHT TIME
FRAME...WITH 8 TO 12 INCHES POSSIBLE ON THE SW FACING SLOPES OF THE
CASCADES. THIS AMOUNT OF RAINFALL WOULD DRIVE MANY AREA RIVERS ABOVE
FLOOD STAGE. THIS SITUATION BEARS CLOSE MONITORING.
&&
.AVIATION...LEADING EDGE OF MID/HI LEVEL CLOUD DECK OUT AHEAD OF
APPROACHING STRONG FRONT ALONG THE COAST AT 11Z. JUST SOME ISOLATED
CEILINGS NEAR 3000 FEET AND THEY WILL DISSIPATE IN THE NEXT COUPLE
OF HOURS. IN GENERAL CEILINGS 7000 TO 10000 FEET THIS MORNING
LOWERING TO NEAR 4000 FEET THIS AFTERNOON. RAIN STARTING ALONG THE
COAST THIS AFTERNOON SPREADING INLAND BY LATE AFTERNOON. CEILINGS
LOWERING TONIGHT AHEAD OF THE FRONTAL PASSAGE WITH WIDESPREAD
CEILINGS 1000 TO 2000 FEET AND LOCAL VISIBILITIES 3-5SM WITH
MODERATE RAIN RIGHT AHEAD OF THE FRONT 03Z-09Z. FRONT REACHING THE
COAST AROUND 06Z...KSEA 09Z...CASCADES 12Z. WINDY CONDITIONS
DEVELOPING AT THE SURFACE AND ALOFT AHEAD OF THE FRONT. WINDS AT
5000 FEET 00Z-06Z TONIGHT SOUTHERLY 40 TO 60 KNOTS.
KSEA...SCATTERED TO BROKEN MID LEVEL CLOUD DECK THIS MORNING.
CEILING LOWERING DOWN TO NEAR 4000 FEET BY 00Z WITH THE ONSET OF
PRECIPITATION. CEILINGS CONTINUING TO LOWER DOWN TO 1000 TO 2000
FEET WITH POSSIBLE VISIBILITY 3-5SM IN RAIN 06Z-10Z. SOUTHEAST WIND
4 TO 8 KNOTS INCREASING TO 10 TO 15 KNOTS AFTER 00Z. WINDS AT 5000
FEET SOUTHERLY 40-60 KNOTS 00Z-09Z. FELTON
&&
.MARINE...GALE WARNINGS CONTINUE FOR MOST ZONES AS A STRONG FRONT
APPROACHES THE AREA. FRONT TIMED TO REACH THE COAST AROUND 06Z AND
MOVE THROUGH THE INLAND WATERS AROUND 09Z. STRONGEST WINDS WILL BE
JUST AHEAD OF THE FRONT FOR ALL ZONES EXCEPT THE CENTRAL STRAIT AND
PUGET SOUND. GALE FORCE WESTERLIES BEHIND THE FRONT THROUGH THE
STRAIT LATE TONIGHT INTO MONDAY WITH SMALL CRAFT ADVISORY WINDS FOR
THE REMAINDER OF THE WATERS. WINDS EASING LATER MONDAY INTO TUESDAY.
GALES POSSIBLE AGAIN WITH ANOTHER SYSTEM ON WEDNESDAY. FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING IN EFFECT FOR THE OLYMPICS AND CASCADES
FROM 2 PM THIS AFTERNOON TIL 6 AM PST TUE.
WINTER WEATHER ADVISORY IN EFFECT FOR THE HOOD CANAL FROM
NOON TIL 9 PM PST TONIGHT.
WIND ADVISORY IN EFFECT FOR THE WESTERN STRAIT OF JUAN DE FUCA
TIL 10 PM PST TONIGHT.
WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR FROM 4 PM
TODAY TIL 2 AM PST MON.
PZ...GALE WARNING IN EFFECT FOR ALL WATERS EXCEPT THE PUGET SOUND
AND HOOD CANAL.
SMALL CRAFT ADVISORY IN EFFECT FOR THE PUGET SOUND/HOOD CANAL.
SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR BAR
CONDITIONS.
WEATHER.GOV/SEATTLEHazardous weather outlook, Jan 3, 7:01 AM PST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SEATTLE WA 701 AM PST SAT JAN 3 2009 WAZ001-503>512-514-515-517-040100- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- CENTRAL COAST- 701 AM PST SAT JAN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED RAIN OR SNOW SHOWERS...MORE NUMEROUS ON THE COAST... WILL PREVAIL OVER THE AREA TODAY BEFORE DIMINISHING OR ENDING THIS EVENING. SNOWFALL AMOUNTS WILL BE LESS THAN AN INCH. HOWEVER DUE TO THE HIT AND MISS NATURE OF THE SHOWERS...THERE COULD BE ISOLATED SNOWFALL ACCUMULATIONS UP TO 3 INCHES. THE BEST CHANCE OF SNOW WILL BE THIS MORNING. THE PRECIPITATION IS EXPECTED TO CHANGE OVER TO A RAIN AND SNOW MIX OR JUST RAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG PACIFIC STORM WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS TO THE AREA SUNDAY AND MONDAY. THIS WILL BE FOLLOWED BY AN EVEN WETTER STORM ABOUT THE MIDDLE OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WEATHER.GOV
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:48 AM PST | Wind Advisory | SEW | San Juan | 21 hr |
| Jan 4, 5:06 AM PST | Winter Weather Advisory | SEW | 16 hr |
Nearby
Winter Storm Warnings in Washington, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.